Alert archive / Alabama / Flash Flood Watches in 2008
Flash Flood Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Apr 5, 2008, 9:43 AM CDT for Covington County, Escambia County, Alabama. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 9:43 AM CDT (14:43 UTC)
- Expired
- Apr 5, 2008, 1:49 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Covington County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 051443 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 943 AM CDT SAT APR 5 2008 ...FLASH FLOOD WATCH IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF EXTREME SOUTH CENTRAL AND SOUTHWESTERN ALABAMA THROUGH 7 PM THIS EVENING... .SLOW MOVING HEAVY RAINS WILL PERSIST ACROSS THE WESTERN FLORIDA PANHANDLE THIS MORNING. WEATHER SATELLITE IMAGERY SHOWS ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NORTHERN GULF OF MEXICO JUST OFF THE MOUTH OF THE MISSISSIPPI RIVER THIS MORNING. THAT ACTIVITY WILL MOVE NORTHEAST TODAY POSSIBLY BRINGING ANOTHER ROUND OF HEAVY RAIN FOR AREAS JUST EAST OF MOBILE BAY. ALZ059-060-062-064-FLZ001>006-052100- /O.NEW.KMOB.FF.A.0001.080405T1443Z-080406T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESCAMBIA-COVINGTON-UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO 943 AM CDT SAT APR 5 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... COVINGTON...ESCAMBIA...LOWER BALDWIN AND UPPER BALDWIN. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * UNTIL 7 PM CDT THIS EVENING. * SLOW MOVING HEAVY RAINS WILL PERSIST ACROSS THE WESTERN FLORIDA PANHANDLE THIS MORNING. WEATHER SATELLITE IMAGERY SHOWS ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NORTHERN GULF OF MEXICO JUST OFF THE MOUTH OF THE MISSISSIPPI RIVER THIS MORNING. THAT ACTIVITY WILL MOVE NORTHEAST TODAY...POSSIBLY BRINGING ANOTHER ROUND OF HEAVY RAIN FOR AREAS EAST OF MOBILE BAY. * ANY ADDITIONAL HEAVY RAIN THIS AFTERNOON WILL AGGRAVATE FLOODING FROM THE SLOW RUNOFF FROM THE HEAVY RAINS SEEN OVERNIGHT AND THIS MORNING. IF THE HEAVY RAINS OVER THE GULF MOVE ONSHORE EAST OF MOBILE BAY THIS AFTERNOON...ADDITIONAL RAPID FLOODING WILL BE POSSIBLE ALONG RAIN SWOLLEN CREEKS...STREAMS AND LOW LYING AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
1 follow-up statement
000 WGUS64 KMOB 051849 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 149 PM CDT SAT APR 5 2008 ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED... .THE HEAVY RAINFALL IS SHIFTING EAST OF THE AREA. THE FLOOD THREAT WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON AND EVENING HOURS. ALZ059-060-062-064-FLZ001>006-052000- /O.CAN.KMOB.FF.A.0001.000000T0000Z-080406T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESCAMBIA-COVINGTON-UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO 149 PM CDT SAT APR 5 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED. THE HEAVY RAINFALL IS SHIFTING EAST OF THE ANDALUSIA...CRESTVIEW AND DESTIN AREAS. THE FLOOD THREAT WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON AND EVENING HOURS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 5, 5:00 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 5, 5:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 5 2008 .SHORT TERM...INTENSE RAINFALL OVERNIGHT FOR SOME FOLKS...ESPECIALLY ACROSS GEORGE AND STONE COUNTIES IN MISSISSIPPI AND THE NORTHERN PORTIONS OF MOBILE AND BALDWIN COUNTIES IN ALABAMA. NEARLY CONTINUOUS RAIN TRAINED OVER THE SAME AREA FOCUSED IN THE VICINITY OF A PERSISTENT SHALLOW SW-NE ORIENTATED BOUNDARY ACROSS OUR FORECAST AREA...WITH GULF MOISTURE FEEDING INTO THE SYSTEM BY A LOW LEVEL JET OVER-RUNNING THE BOUNDARY LAYER. AREA RAINFALL REPORTS AND RADAR RAINFALL ESTIMATES INDICATE WIDESPREAD THREE TO SIX INCHES...WITH HEAVIER BANDS OF SEVEN TO TEN INCHES. REPORTS OF FLOODING...WITH SOME EVACUATIONS AND STRANDED VEHICLES CONTINUE TO COME IN. THIS SCENARIO WILL CONTINUE THROUGH THE MORNING HOURS...WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE ACROSS OUR SOUTHERN AND EASTERN ZONES. MANY DAILY RAINFALL RECORDS WILL LIKELY BE EXCEEDED TODAY. THE RAIN WILL SLOWLY TAPER OFF FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE DAY AS A COLD FRONT MOVES THROUGH. ISOLATED SHOWERS MAY LINGER INTO THE EARLY EVENING HOURS ACROSS THE WESTERN FLORIDA PANHANDLE. WITH THE RAIN-COOLED AIR AND CLOUDY SKIES MOST OF THE DAY...I GENERALLY WENT WITH THE 2M NAM TEMPS...OR ABOUT TWO TO THREE DEGREES BELOW MAV GUID FOR TODAY MAXIMUM. /22 && .LONG TERM...BY 12Z SUN BROAD MID TO UPPER LEVEL TROF CONTINUES TO MOVE SLOWLY EAST OVER THE CENTRAL CONUS AND MS RIVER VALLEY WITH WEAK HIGH PRESSURE NEAR THE SFC BUILDING OVER THE SE CONUS AND CENTRAL GULF STATES. TO THE SOUTH COLD FRONT STALLS OVER THE NORTH CENTRAL GULF WITH ANOTHER WAVE OF LOW PRESSURE TRACKING EASTWARD ALONG THE FRONT SOUTH OF THE AL AND NWFL COAST. LATEST GFS SOLUTION LOOKS TO BE OVERDONE WITH THIS SYSTEM RESULTING IN MORE CONVECTIVE FEEDBACK ISSUES IN THE THESE AREAS. THE CURRENT NAM SOLUTION ALSO DEPICTS THIS WEAK LOW ALONG THE FRONT...LIKELY A BETTER REPRESENTATION OF WHAT IS TO OCCUR LATER IN THE WEEKEND. AS A RESULT HAVE KEPT A SMALL POP ALONG THE COAST IN THE MORNING WITH BETTER POPS ALONG BOUNDARY LATE SUN AFT AND SUN EVENING GENERALLY OVER INLAND AREAS OF SOUTH CENTRAL AL AND NWFL FL AFTER THE WEAK BOUNDARY RETROGRADES INLAND LATER IN THE DAY. THE CURRENT GFS SOLUTION KEEPS THIS BOUNDARY MOSTLY OFFSHORE WITH MOST OF THE PRECIP SUN AFT AND EVE REMAINING OVER THE GULF. BY SUN NIGHT SFC RIDGE TO THE NE BUILDS SSWESTWARD GIVING WAY TO A BETTER THERMAL/MOISTURE GRADIENT OVER MUCH OF THE CWFA MON THROUGH EARLY TUE. BY LATE TUES INTO WED RETURN FLOW INCREASE ALONG THE COAST MOSTLY IN RESPONSE TO SFC RIDGE BUILDING SOUTHWARD ALONG THE ATLANTIC SEABOARD AND NEXT VIGOROUS SHORTWAVE EJECTING EASTWARD AHEAD OF THE MAIN UPPER TROF STILL TO THE WEST. THIS PATTERN WILL RESULT IN BETTER RAIN CHANCES...MOSTLY IN THE FORM SHOWERS AND THUNDERSTORMS...FOR MUCH OF THE CWFA LATE WED INTO THU. BY LATE THU INTO FRI MID TO UPPER TROF OVER THE CENTRAL CONUS BEGINS TO MOVE BETTER TO THE EAST WITH A SFC COLD FRONT MOVING ACROSS THE CWFA LATE FRI INTO SAT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE FRONT. WILL CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED PDS. /32 && .MARINE...MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE THIS MORNING AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY OVER INLAND AREAS THIS MORNING...WILL MOVE OFFSHORE AS THE FRONT MOVES THROUGH. A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL FOLLOW IN THE WAKE OF THE FRONT LATER TODAY THROUGH EARLY SUNDAY...AND THE BECOME EAST TO SOUTHEAST AND INCREASE IN THE AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD SLIGHTLY BY EARLY NEXT WEEK AS HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD. /22 && .FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL FALL TO THE MID 30 PERCENT RANGE FOR INLAND AREAS OF ALABAMA ON SUNDAY THEN CLIMBING TO THE 50 TO 60 PERCENT RANGE FOR THE REMAINDER OF THE WEEK. OTHERWISE...NO CONCERNS. /32 && .HYDROLOGY...AN EXTENDED PERIOD OF HEAVY RAINFALL HAS PRODUCED FLASH FLOODING THIS MORNING...ESPECIALLY IN THE MOBILE METRO AREA EAST OF I-65. RFC HOURLY PRECIP ANALYSIS INDICATES STORM TOTAL RAINFALL ACCUMULATIONS OF 2 TO 8 INCHES IN A CORRIDOR EXTENDING FROM STONE AND GEORGE COUNTIES IN MS EASTWARD THROUGH CENTRAL MOBILE AND NORTHERN BALDWIN COUNTIES...WITH THE HIGHEST TOTALS OVER CENTRAL MOBILE COUNTY. ANOTHER BAND OF HEAVY RAIN IS ALREADY APPROACHING THESE AREAS SO FLASH FLOODING PROBLEMS WILL LIKELY PERSIST WELL INTO THE MORNING HOURS. WITH REGARDS TO AREA RIVERS...ATTM NONE OF THE MAJOR WATERWAYS IN OUR HSA ARE FORECAST TO REACH FLOOD STAGE...BUT A FEW OF THE RIVERS AND CREEKS IN THE FLORIDA PANHANDLE MAY APPROACH FLOOD STAGE. ALSO THERE ARE SOME CONCERNS ABOUT FLOODING ALONG BAYOU SARA DUE TO VERY HEAVY RAINFALL OVERNIGHT. WE WILL CONTINUE TO CLOSELY MONITOR THE LATEST GAGE HEIGHT DATA FOR QUICK RISES AND ISSUE WARNINGS IF THEY BECOME NECESSARY. TO MONITOR THE LATEST RIVER STATEMENTS...SEE THE LATEST HYDROLOGIC STATEMENT (PRODUCT ID FGUS85/RVSMOB). /15 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 55 79 54 / 100 05 20 20 PENSACOLA 72 59 77 59 / 90 20 20 20 DESTIN 72 61 75 58 / 90 20 20 20 EVERGREEN 71 53 81 48 / 100 10 20 20 WAYNESBORO 67 48 80 49 / 50 05 10 10 CAMDEN 67 52 81 49 / 100 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...SMALL CRAFT ADVISORY UNTIL 4 PM.
Hazardous weather outlook, Apr 5, 6:55 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER INFORMATION STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 655 AM CDT SAT APR 5 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 655 AM CDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A BAND OF PERSISTENT HEAVY RAIN FELL LAST NIGHT FROM GEORGE AND STONE COUNTIES IN MISSISSIPPI...ACROSS MOBILE AND BALDWIN COUNTIES IN ALABAMA...AND INTO NORTHERN ESCAMBIA COUNTY IN FLORIDA. THESE RAINS HAVE RESULTED IN WIDESPREAD INUNDATION...REPORTS OF LIFE THREATENING FLASH FLOODING...AND SOME MODERATE RIVER FLOODING. THE FLOODING THREAT WILL REMAIN THIS MORNING AS PERIODS OF HEAVY RAIN CONTINUE TO TRAIN OVER PORTIONS OF THIS SAME AREA...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. PONDING OF WATER IN POORLY DRAINED AREAS OR POSSIBLE ISOLATED INCIDENTS OF LOCALIZED FLASH FLOODING MAY OCCUR ACROSS THE REMAINDER OF THE OUTLOOK AREA. OCCASIONAL STRONG WINDS WILL OCCUR THROUGH EARLY AFTERNOON PROVIDING A THREAT TO MARINERS OPERATING ON THE OFFSHORE WATERS AND AREA BAYS. IN ADDITION...A FEW THUNDERSTORMS ALONG THE COASTAL SECTIONS AND OVER THE GULF WATERS MAY BECOME STRONG WITH GUSTY SURFACE WINDS. THE AREAS OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF BY MIDDAY AS THE SYSTEM MOVES EASTWARD. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN INCREASING SOUTHEASTERLY WIND AND BUILDING SEAS TUESDAY THROUGH THURSDAY WILL BRING AN INCREASED RISK FOR BOATERS ON THE COASTAL WATERS AND AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES. A COLD FRONT WILL ADVANCE SOUTHEAST THROUGH THE OUTLOOK AREA ON FRIDAY...BRINGING THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA WILL BE NEEDED TODAY DUE TO A HEIGHTENED THREAT OF FLASH FLOODING.
In the hours before
Special weather statement, Apr 5, 3:43 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 343 AM CDT SAT APR 5 2008 ALZ058-060-050930- COVINGTON-CRENSHAW- INCLUDING THE CITIES OF...ANDALUSIA... 343 AM CDT SAT APR 5 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND CRENSHAW COUNTIES... AT 334 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PLEASANT HOME...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...ANDALUSIA...HEATH...SANFORD...GREEN BAY...BABBIE AND ONYCHA THROUGH 430 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 4:11 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
411 AM CDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD W SATSUMA 30.85N 88.06W
04/05/2008 MOBILE AL BROADCAST MEDIA
WATER REPORTED OVER THE ROAD AND ENTERING HOMES ALONG
ORCHARD STREET
&&
DLSpecial weather statement, Apr 5, 5:41 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 541 AM CDT SAT APR 5 2008 ALZ062>064-FLZ002-051145- UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL ESCAMBIA- INCLUDING THE CITIES OF...DAUPHIN ISLAND... 541 AM CDT SAT APR 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...MOBILE AND ESCAMBIA COUNTIES... AT 536 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES NORTHEAST OF ROSINTON TO 12 MILES NORTHWEST OF WEST END OF DAUPHIN ISLAND...AND MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ROSINTON...LOXLEY...SILVERHILL...ROBERTSDALE...WEST END OF DAUPHIN ISLAND...ROBERTSDALE...TURKEY BRANCH AND SUMMERDALE THROUGH 645 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 6:59 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD I65 AND AIRPORT BLVD 30.68N 88.13W
04/05/2008 MOBILE AL LAW ENFORCEMENT
MOBILE POLICE REPORTS THAT FLASH FLOODING IS STILL
ONGOING...NOW ACROSS THE ENTIRE CITY OF MOBILE. SEVERAL
CARS ARE STILL SUBMERGED AND WATER RESCUES HAVE BEEN
TAKING PLACE DURING THE EARLY MORNING HOURS.
0615 AM FLASH FLOOD CHICKASAW 30.76N 88.08W
04/05/2008 MOBILE AL LAW ENFORCEMENT
CHICKASAW POLICE INDICATES FLOODING CONTINUES ACROSS THE
CITY...ESPECIALLY IN THE TELEGRAPH ROAD AREA. SOME
VEHICLES ARE STALLED IN FLOOD WATERS.
0615 AM FLASH FLOOD SARALAND 30.82N 88.07W
04/05/2008 MOBILE AL LAW ENFORCEMENT
SEVERAL ROADS REMAIN FLOODED ACROSS THE CITY...ESPECIALLY
IN THE SHELTON BEACH AREA AND LOCATIONS SURROUNDING BAYOU
SARA. SOME HOMES WERE FLOODED IN THE SHELTON BEACH
ESTATES AREA.
0615 AM FLASH FLOOD PRICHARD 30.74N 88.09W
04/05/2008 MOBILE AL LAW ENFORCEMENT
PRICHARD POLICE REPORTS FLOODING CONTINUES ACROSS MUCH OF
THE CITY...ESPECIALLY IN THE ALABAMA VILLAGE AREA. SOME
VEHICLES HAVE BEEN SUBMERGED BY FLOOD WATERS.
&&
DLLocal storm report, Apr 5, 7:43 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
743 AM CDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 1 WSW KNOLLWOOD HOSPITA 30.61N 88.19W
04/05/2008 MOBILE AL NWS EMPLOYEE
2 TO 3 FEET OF WATER WERE REPORTED OVER HILLCREST ROAD
DUE TO HALLS MILL CREEK LEAVING ITS BANKS.
&&
DLLocal storm report, Apr 5, 8:57 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
857 AM CDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD NE PACE 30.60N 87.16W
04/05/2008 SANTA ROSA FL EMERGENCY MNGR
WATER WAS REPORTED OVER US HIGHWAY 90 NEAR MAJORS STREET
IN PACE
&&
DLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:41 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 24 min |
| Apr 5, 5:48 AM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Apr 5, 7:51 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 39 min |
| Apr 5, 8:45 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 2 hr |
| Apr 5, 10:42 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 2 hr |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Escambia, Okaloosa | 11 hr |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Escambia | 11 hr |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 22 hr |
| Apr 5, 1:11 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 9 hr |
| Apr 5, 1:11 PM CDT | River Flood Warning | MOB | Escambia | 37 hr |
| Apr 5, 6:12 PM CDT | River Flood Warning | MOB | Okaloosa | 4 days |
| Apr 4, 7:40 PM CDT | Tornado Warning | MOB | Mobile, Washington | 50 min |
| Apr 4, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Apr 4, 8:37 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 38 min |
| Apr 4, 8:41 PM CDT | Special Marine Warning | MOB | 51 min | |
| Apr 4, 10:40 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 50 min |
| Apr 5, 12:10 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 8 hr |
| Apr 5, 5:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 5, 8:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 5, 10:13 AM CDT | Special Marine Warning | MOB | 32 min | |
| Apr 5, 10:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Baldwin | 26 hr |
| Apr 5, 11:41 AM CDT | Special Marine Warning | MOB | 36 min |
Nearby
Flash Flood Watches in Alabama, 2008Flash Flood Watches in Florida, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.